Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 27, NWS Memphis, TN

May 2, 2009Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this flash flood warning at May 2, 2009, 2:49 AM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2009, 2:49 AM CDT (07:49 UTC)
Expired
May 2, 2009, 5:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

What was reported inside it

TimeReportWhereRemark
May 2, 4:20 AM CDTFLASH FLOODParsons, TNFLASH FLOODING CONTINUES ACROSS ALL LOW WATER CROSSINGS IN DECATUR COUNTY. SEVERAL ROADS ARE CLOSED THROUGHOUT THE ENTIRE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 020751
FFWMEG
TNC017-039-077-021045-
/O.NEW.KMEG.FF.W.0027.090502T0751Z-090502T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
249 AM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 545 AM CDT

* AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALE...
  MCKENZIE...HUNTINGDON...BRUCETON AND ATWOOD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3539 8798 3542 8806 3538 8819 3543 8824
      3543 8836 3550 8836 3550 8848 3559 8860
      3579 8861 3580 8870 3611 8865 3615 8853
      3615 8821 3585 8822 3586 8804 3581 8797
      3561 8803 3551 8796 3544 8804 3540 8797

$$
1 follow-up statement
000 
WGUS74 KMEG 020920
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 AM CDT SAT MAY 2 2009

TNC017-039-077-021045-
/O.CON.KMEG.FF.W.0027.000000T0000Z-090502T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-CARROLL TN-HENDERSON TN-
419 AM CDT SAT MAY 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
HENDERSON...CARROLL AND DECATUR COUNTIES...

AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATCHEZ TRACE
STATE PARK...NATCHEZ TRACE STATE FOREST...WILDERSVILLE...VALE...
MCKENZIE...HUNTINGDON...BRUCETON...BLUE GOOSE AND BARGERTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3539 8798 3542 8806 3538 8819 3543 8824
      3543 8836 3550 8836 3550 8848 3559 8860
      3579 8861 3580 8870 3611 8865 3615 8853
      3615 8821 3585 8822 3586 8804 3581 8797
      3561 8803 3551 8796 3544 8804 3540 8797

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 11:55 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 1, 11:55 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 PM CDT FRI MAY 1 2009

.UPDATE...

UPDATED AVIATION DISCUSSION FOR 06Z TAFS.

&&

.DISCUSSION...

/ISSUED 902 PM CDT FRI MAY 1 2009/

UPDATE...01Z SURFACE ANALYSIS PLACES A COLD FRONT FROM WESTERN
KENTUCKY/MISSOURI BOOTHEEL...THEN STRETCHING BACK INTO PORTIONS OF
NORTHEAST AND WESTERN ARKANSAS. REGIONAL WSR-88D RADAR TRENDS
SHOW A MAJORITY OF THE CONVECTIVE ACTIVITY STRETCHING FROM
SAVANNAH TO MEMPHIS TENNESSEE THEN BACK TO FAYETTEVILLE ARKANSAS
AND ISOLATED SHOWERS/THUNDERSTORMS ACROSS PORTIONS OF NORTH
MISSISSIPPI. AS OF 8 PM CDT...TEMPERATURES RANGED FROM THE 60S
ACROSS PORTIONS OF THE MISSOURI BOOTHEEL AND WEST TENNESSEE NEAR
THE TENNESSEE RIVER AND 70S ACROSS THE REMAINDER OF THE FORECAST
AREA. SEVERE WEATHER POTENTIAL MAIN CONCERN IN THIS EVENING
FORECAST UPDATE.

SHORT TERM RUC/NAM TRENDS INDICATE INSTABILITY WILL CONTINUE TO
WEAKEN ACROSS THE NORTHERN HALF OF THE FORECAST AREA INTO THE
OVERNIGHT HOURS AND WILL CANCEL SEVERE THUNDERSTORM WATCH #223
AROUND 9 PM CDT. ADDITIONAL SHOWERS AND THUNDERSTORMS OVER
NORTHWEST ARKANSAS WILL MOVE INTO PORTIONS OF THE MID SOUTH
PRIMARILY ALONG/SOUTH I-40 OVERNIGHT...WITH ANY POTENTIAL SEVERE
THUNDERSTORM THREAT REMAINING ISOLATED AT BEST AND BECOMING
INCREASINGLY ELEVATED DURING THE OVERNIGHT HOURS. WILL UPDATE
GRIDS BASED ON LATEST SHORT TERM TRENDS.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

&&

.PREV DISCUSSION...

/ISSUED 323 PM CDT FRI MAY 1 2009/

DISCUSSION...

WET WEEKEND SHAPING UP FOR THE MIDSOUTH. A COLD FRONT CURRENTLY
STRETCHES FROM OKLAHOMA CITY OKLAHOMA TO PADUCAH KENTUCKY. THE FRONT
WILL CONTINUE TO SINK SOUTH TONIGHT. AFTERNOON SHOWERS AND
THUNDERSTORMS ARE OCCURRING AHEAD OF THE FRONT WILL CONTINUE INTO
THIS EVENING. SOME STORMS HAVE RECENTLY GONE SEVERE THUS EXPECT SEVERE
THREAT TO CONTINUE INTO THIS EVENING AS WELL. EXPECT AFTER SUNSET
MUCH OF THE ACTIVITY WILL DIE AND THE SEVERE THREAT SHOULD
DIMINISH AS WELL. HOWEVER WITH THE FRONT MOVING INTO NORTHERN
PORTIONS OF THE CWA...THERE WILL STILL BE SOME SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE FRONT INTO THE OVERNIGHT HOURS.
THE FRONT WILL BECOME STATIONARY OVER THE CWA ON SATURDAY. THE
FRONT WILL REMAIN THE FOCUS FOR CONTINUED SHOWER AND THUNDERSTORM
DEVELOPMENT INTO THE WEEKEND. WILL LIKELY ISSUE A FLASH FLOOD
WATCH FOR THE NORTHWEST HALF OF THE CWA BEGINNING TONIGHT THROUGH
THE WEEKEND. PORTIONS OF EAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE ALREADY RECEIVED HEAVY RAIN
TUESDAY MORNING IN ADDITION TO THE SPOTTY THUNDERSTORMS OVER THE
LAST TWO DAYS. WITH THE GROUND ALREADY SATURATED...IT WILL NOT
TAKE MUCH TO CAUSE FLASH FLOODING. LATER ON DURING THE WEEKEND THE
WATCH MAY NEED TO BE EXPANDED SOUTH AS THE HEAVY RAIN POTENTIAL
SHIFTS SOUTH. LOWS WILL REMAIN IN THE 60S.

ON SATURDAY...THE FRONT WILL SAG A LITTLE FURTHER SOUTH. AGAIN
EXPECT SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG
THE FRONT. NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...AND
NORTHWEST TENNESSEE WILL CONTINUE TO SEE THE POTENTIAL FOR HEAVY
RAIN. THERE COULD ALSO BE SOME ELEVATED THUNDERSTORMS NORTH OF THE
FRONT. MEMPHIS METRO AREA WILL BE IN THE VICINITY OF THE FRONT.
IF THE FRONT SAGS SOUTH OF MEMPHIS...MEMPHIS COULD GET INTO THE
HEAVIER RAIN. IF THE FRONT IS JUST NORTH...COULD SEE SHOWER AND
THUNDERSTORM DEVELOPMENT. EXPECT AFTERNOON SHOWER AND THUNDERSTORM
DEVELOPMENT OVER NORTH MISSISSIPPI. NORTH MISSISSIPPI WILL ALSO
SEE THE BEST CHANCE FOR SEVERE STORMS AS CLOUD COVER NEAR THE
FRONT WILL KEEP POTENTIAL DOWN NEAR THE MEMPHIS METRO AREA.
TEMPERATURES WILL BE COOLER NORTH OF THE FRONT.

SATURDAY NIGHT...FRONT WILL REMAIN STATIONARY OVER THE AREA. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE. BEST CHANCES WILL OCCUR ALONG
AND NORTH OF THE FRONT. THIS MAY BE THE PERIOD OF THE HEAVIEST RAIN.

ON SUNDAY INTO SUNDAY NIGHT...FRONT WILL BEGIN SHIFTING SOUTH AGAIN.
LOW PRESSURE IS EXPECTED TO FORM ALONG THE FRONT AND MOVE NORTHEAST
INTO NORTHEAST MISSISSIPPI LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT.
SOME SEVERE STORMS MAY DEVELOP ACROSS NORTHEAST MISSISSIPPI OUT
AHEAD OF THE LOW PRESSURE. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE IF SEVERE STORMS DEVELOP.
ELSEWHERE ACROSS THE CWA...THE THREAT FOR HEAVY RAIN WILL BE THE
MAIN THREAT AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST.

MONDAY...SOME LINGERING RAIN WILL OCCUR MAINLY OVER NORTHEAST
MISSISSIPPI AS THE FRONT PUSHES SOUTHEAST. OTHERWISE...HIGH
PRESSURE WILL BEGIN BUILDING IN FROM THE NORTH. HIGHS BEHIND THE
FRONT WILL BE IN THE UPPER 60S TO NEAR 70.

MONDAY NIGHT INTO TUESDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE
MIDSOUTH. EXPECT MOSTLY CLEAR SKIES. HIGHS WILL BE NEAR NORMAL IN
THE UPPER 70S WITH LOWS IN THE 50S.

WEDNESDAY THROUGH END OF FORECAST...ANOTHER SHORTWAVE WILL SWING
THROUGH THE REGION ON WEDNESDAY. IN ADDITION...SOUTHERLY FLOW FROM
THE GULF OF MEXICO WILL RETURN. THIS WILL HELP SET OFF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. HIGHS WILL RETURN
TO THE 80S.

KRM

.AVIATION...

06Z TAFS

DETERIORATING CONDITIONS EXPECTED AT KMEM...KJBR...AND KMKL
THROUGH 18Z WITH MVFR CONDITIONS DEVELOPING BY 09Z AT KMEM AND
KMKL AND IFR CONDITIONS BY 14Z AS COLD FRONT MOVES SOUTH AND
THROUGH THESE AREAS. KJBR WILL REMAIN MAINLY IFR THROUGH 18Z.
KTUP IS EXPECTED TO REMAIN VFR THROUGH THE VALID TAF PERIOD
AS DO NOT THINK FRONT WILL MAKE IT THIS FAR SOUTH.

COMPLEX OF SHRA/TSRA OVER ARKANSAS WILL PUSH EAST AND BRING
TSRA/SHRA AT ALL TAF SITES...PARTICULARLY KMEM...THROUGH 15Z
BEFORE MOVING EAST OF THE AREA. IN HEAVIEST SHRA/TSRA...BRIEF
IFR CONDITIONS ARE POSSIBLE. KEPT VCTS/VCSH BEYOND 15Z WITH
SURFACE FRONT BECOMING STATIONARY OVER THE AREA WITH ADDITIONAL
TSRA/SHRA.

WINDS WILL SHIFT TO THE NORTHEAST WITH COLD FRONT PASSAGE AT KMEM
09-13Z AND BE 7-11 KTS. NORTHEAST WINDS 7-11 KTS CAN ALSO BE
EXPECTED AT KJBR AND KMKL. AT THIS TIME...KEPT KTUP ON WARM SIDE
OF FRONT WITH PREVAILING SOUTHWEST WINDS 5-10 KTS.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  64  73  65  70 /  70  70  70  80
MKL  59  68  60  68 /  70  80  80  80
JBR  58  63  55  63 /  80  80  80  80
TUP  66  80  66  80 /  70  50  60  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CLAY-CRAIGHEAD-
     CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-DYER-GIBSON-
     HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.

&&
Hazardous weather outlook, May 1, 10:28 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 PM CDT FRI MAY 1 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-022315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1028 PM CDT FRI MAY 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...OVERNIGHT

A STRONG THUNDERSTORM OR TWO MAY BE CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND WINDS UP TO 50 MPH OVERNIGHT ALONG A COLD FRONT. THIS
THREAT AREA IS PRIMARILY ALONG A LINE FROM WYNNE ARKANSAS TO TUPELO
MISSISSIPPI...INCLUDING THE MEMPHIS METRO AREA. IN ADDITION...SOME
THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING ACROSS PORTIONS
OF EAST ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI
OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH SATURDAY AND SUNDAY. IN ADDITION...RAINFALL IS EXPECTED TO
BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 SATURDAY INTO
SUNDAY...EXPANDING SOUTHEASTWARD SUNDAY NIGHT TO INCLUDE NORTH
MISSISSIPPI.

A STATIONARY FRONT WILL REMAIN SITUATED NEAR INTERSTATE 40 SATURDAY.
LOW PRESSURE WILL FORM ALONG THE FRONT SUNDAY AND MOVE
EAST-NORTHEASTWARD ACROSS THE MID-SOUTH SUNDAY INTO SUNDAY NIGHT.

THE MAIN THREATS OF SEVERE WEATHER SATURDAY WILL BE DAMAGING WINDS
AND LARGE HAIL ALONG AND SOUTH OF INTERSTATE 40...AND LARGE HAIL
TO THE NORTH. THE THREATS FROM THE SEVERE WEATHER WILL EXPAND
SUNDAY AND SUNDAY NIGHT TO INCLUDE THE THREAT OF A FEW TORNADOES
ALONG AND SOUTH OF INTERSTATE 40.

BETWEEN 3 AND 5 INCHES OF RAIN...LOCALLY MORE...MAY OCCUR FROM
PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO
NORTHWEST TENNESSEE THROUGH THE WEEKEND. FLASH FLOOD WATCHES HAVE
BEEN ISSUED AND MAY NEED TO BE EXPANDED FURTHER SOUTH LATER IN THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY SATURDAY AND SUNDAY.

KRM/CJC

In the hours before

Special weather statement, May 1, 10:07 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 PM CDT FRI MAY 1 2009

MSZ006-020345-
TISHOMINGO MS-
1007 PM CDT FRI MAY 1 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 9
MILES SOUTH OF JCOLEMAN STATE PARK AT 1006 PM CDT. THE STORM WAS
MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN TISHOMINGO COUNTY...INCLUDING LOCATIONS NEAR JCOLEMAN STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 1045 PM CDT.
Special weather statement, May 1, 10:37 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT FRI MAY 1 2009

ARZ027-020430-
POINSETT AR-
1037 PM CDT FRI MAY 1 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 9
MILES WEST OF MARKED TREE AT 1038 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN POINSETT COUNTY...INCLUDING LOCATIONS NEAR LEPANTO...MARKED
TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 1130 PM CDT.
Special weather statement, May 2, 12:13 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 AM CDT SAT MAY 2 2009

ARZ036-020545-
CRITTENDEN AR-
1213 AM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7
MILES NORTHEAST OF EARLE AT 1213 AM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN COUNTY...INCLUDING LOCATIONS NEAR EARLE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BRANDYWINE LAKE AND WAPANOCCA LAKE.
Special weather statement, May 2, 1:26 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 AM CDT SAT MAY 2 2009

ARZ036-TNZ088-020715-
CRITTENDEN AR-SHELBY TN-
126 AM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES WEST OF SOUTHWEST MEMPHIS AT 126 AM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
MARION...MIDTOWN MEMPHIS AND WEST MEMPHIS...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 AM CDT.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR AND ROBCO
LAKE.
Special weather statement, May 2, 2:10 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 AM CDT SAT MAY 2 2009

TNZ020-021-052-054-055-020745-
DECATUR TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
210 AM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF MILAN TO
NATCHEZ TRACE STATE PARK AT 210 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...DECATUR...GIBSON...HENDERSON AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR HUNTINGDON...LEXINGTON...MILAN...
NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK AND
TRENTON...SHOULD MONITOR THIS STORM CLOSELY.

THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 245 AM CDT.
Special weather statement, May 2, 2:13 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 AM CDT SAT MAY 2 2009

ARZ027-035-048-020800-
CROSS AR-ST. FRANCIS AR-POINSETT AR-
213 AM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CROSS COUNTY IN EASTERN ARKANSAS...
  WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF WALDENBURG TO 9
MILES SOUTH OF FAIR OAKS AT 213 AM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS...POINSETT AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR HARRISBURG...PARKIN...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 AM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:26 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy64 min
May 1, 7:51 PM CDTAreal Flood AdvisoryMEGChester, Fayette, Hardeman, Hardin, McNairy54 min
May 1, 8:14 PM CDTSevere Thunderstorm WarningMEGHardeman, Hardin, McNairy46 min
May 1, 8:30 PM CDTRiver Flood WarningMEGObion, Weakley11 hr
May 1, 8:30 PM CDTRiver Flood WarningMEGDyer, Gibson, Obion12 days
May 1, 8:36 PM CDTFlash Flood WarningMEGChester, Hardeman, Hardin, McNairy3 hr
May 2, 1:42 AM CDTAreal Flood AdvisoryMEGHenry, Obion, Weakley3 hr
May 2, 1:44 AM CDTAreal Flood AdvisoryMEGCarroll, Decatur, Henderson3 hr
May 2, 2:04 AM CDTFlash Flood WarningMEGShelby4 hr
May 2, 4:00 AM CDTAreal Flood AdvisoryMEGFayette, Hardeman2 hr
May 2, 11:23 AM CDTRiver Flood WarningMEGFayette, Shelby9 hr
May 2, 11:38 AM CDTRiver Flood WarningMEGDyer, Lake, Lauderdale25 days

Nearby

Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.